Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 8, NWS Boston/Norton, MA

May 15, 2007Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at May 15, 2007, 5:41 PM EDT for Hampshire County, Massachusetts. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2007, 5:41 PM EDT (21:41 UTC)
Expired
May 15, 2007, 6:15 PM EDT
In force
34 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Hampshire County, MA

The radar

The Boston radar (KBOX), 111 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 6:00 PM EDTTSTM WND DMGWare, MATREES DOWN AS WELL AS 1 TELEPHONE POLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 342 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1392 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
342 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 152141
SVRBOX
MAC015-152215-
/O.NEW.KBOX.SV.W.0008.070515T2141Z-070515T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
541 PM EDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF AMHERST...

* UNTIL 615 PM EDT

* AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM AMHERST TO SOUTH HADLEY...OR ALONG A LINE EXTENDING FROM
  AMHERST TO NORTHAMPTON...AND MOVING SOUTHEAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WARE BY 555 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4241 7245 4234 7234 4233 7236 4231 7234
      4232 7232 4226 7222 4223 7226 4224 7228
      4222 7234 4221 7258 4228 7260 4229 7272

$$

MLE
1 follow-up statement
000 
WWUS51 KBOX 152216
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
616 PM EDT TUE MAY 15 2007

MAC015-152226-
/O.EXP.KBOX.SV.W.0008.000000T0000Z-070515T2215Z/
HAMPSHIRE MA-
616 PM EDT TUE MAY 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMPSHIRE COUNTY
EXPIRED AT 615 PM EDT...

THE STORMS HAVE MOVED OUT OF THE WARNED AREA.

LAT...LON 4241 7245 4234 7234 4233 7236 4231 7234
      4232 7232 4226 7222 4223 7226 4224 7228
      4222 7234 4221 7258 4228 7260 4229 7272

$$

MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 4:13 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 15, 4:13 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
413 PM EDT TUE MAY 15 2007

.SYNOPSIS...
A FRONTAL BOUNDARY WILL STALL ACROSS CENTRAL AND NORTHERN NEW
ENGLAND TONIGHT.  LOW PRESSURE WILL MOVE ALONG THIS FRONT INTO NEW
ENGLAND WED DRAGGING ITS ASSOCIATED COLD FRONT THROUGH THE REGION BY
WED NIGHT.  THIS SYSTEM WILL BRING SHOWERS AND POSSIBLE
THUNDERSTORMS TO SOUTHERN NEW ENGLAND WED AFTERNOON AND WED NIGHT
FOLLOWED BY DRIER AND COOLER WEATHER ON THU.  AN OCEAN STORM MAY
BRING RAIN TO COASTAL NEW ENGLAND FRI INTO SAT.

&&

.NEAR TERM /THIS EVENING THROUGH TONIGHT/...
SKIES HAVE CLEARED OUT FOR THE MOST PART THIS AFTERNOON FOLLOWING
THE PASSAGE OF A SHORT WAVE THAT HAS SINCE MOVED OFF THE COAST.
STRONG SURFACE HEATING HAS RESULTED IN TEMPERATURES CLIMBING WELL
INTO THE 70S AND LOWER 80S ACROSS MOST OF THE REGION.

FRONTAL BOUNDARY REMAINS DRAPED FROM THE SOUTHERN PORTION OF LAKE
HURON...EASTWARD THROUGH NORTHERN NEW ENGLAND. THE APPROXIMATE
BOUNDARY LOCATION CAN BE SEEN ON THE LATEST VISIBLE SATELLITE
IMAGERY...AS CUMULUS AND A FEW CBS HAVE DEVELOPED ALONG AND
JUST SOUTH OF IT ACROSS UPSTATE NY ALONG AND JUST SOUTH OF THE
THRUWAY.

ISOLATED TO SCATTERED TSTMS WILL PROBABLY CONTINUE TO DEVELOP ALONG
THIS BOUNDARY WELL TO OUR WEST AND NORTHWEST WHERE BETTER
INSTABILITY CAN BE FOUND. IN OUR NECK OF THE WOODS...SURFACE BASED
INSTABILITY IS LACKING AS DEWPOINTS ARE ONLY IN THE UPPER 40S TO
AROUND 50. A SIGN OF THIS STABILITY CAN BE SEEN IN THE VIS SAT
IMAGERY...AS STABLE WAVE CLOUDS HAVE DEVELOPED OVER VT AND NH.
HOWEVER...THESE ARE MAINLY ALONG AND NORTH OF THE FRONTAL BOUNDARY.

NEVERTHELESS...MOISTURE ADVECTION WILL CONTINUE LATE THIS AFTERNOON
AND THIS EVENING...ESPECIALLY JUST ABOVE THE SFC. THEREFORE...WE DO
EXPECT SOME SLIGHTLY ELEVATED INSTABILITY TO DEVELOP DURING THIS
TIME.

FAIRLY STRONG DEEP LAYER SHEAR ON THE ORDER OF 40 TO 50 KT MAY
ALLOW ISOLD/SCT SHOWERS AND TSTMS TO SURVIVE AS THEY HEAD TOWARD
SOUTHERN NEW ENGLAND LATE TODAY AND THIS EVENING PROVIDED WEAK
INSTABILITY DEVELOPS. WILL GO WITH A CHANCE OF SHOWERS AND TSTMS
THIS EVENING AND OVERNIGHT NORTH OF THE MASS PIKE...AND ONLY A
SLIGHT CHANCE TO THE SOUTH. GUSTY WINDS WILL BE POSSIBLE WITH A FEW
STORMS EARLY THIS EVENING.

&&

.SHORT TERM /WEDNESDAY/...
STRONG SHORT WAVE TROUGH AND ATTENDANT RRQ QUAD OF 100 KT JET WILL
ADVANCE TOWARD SOUTHERN NEW ENGLAND WEDNESDAY MORNING. THIS SHOULD
HELP LOW PRESSURE TO DEEPEN AS IT MOVES ACROSS UPSTATE NY DURING THE
MORNING HOURS WITH A WARM FRONT EXTENDING EASTWARD ACROSS SOUTHERN
NEW HAMPSHIRE. MOISTURE ADVECTION SHOULD CONTINUE IN ADVANCE OF
THESE FEATURES...AND SFC DEWPOINTS SHOULD EVENTUALLY REACH THE 55 TO
60 RANGE BY EARLY AFTERNOON.

THE TEMPERATURE FORECAST IS A TOUGH ONE...AS CLOUDS AND WIND
DIRECTION WILL BE KEY. TO THE SOUTH OF THE WARM FRONTAL
BOUNDARY...EXPECT PARTLY SUNNY SKIES EARLY IN THE DAY. THIS COMBINED
WITH 850 TEMPS AROUND +14C SHOULD ALLOW TEMPS TO RISE WELL INTO THE
70S AND LOWER 80S...EXCEPT FOR THE SOUTH COAST/CAPE/ISLANDS. ACROSS
SOUTHERN NEW HAMPSHIRE AND EXTREME NORTHEAST MASS...A MORE EASTERLY
COMPONENT MAY ALLOW FOR MARINE AIR TO BLEED IN. WILL HAVE TO WATCH
CAREFULLY...BUT I COULD SEE COASTAL ESSEX COUNTY MASS GETTING INTO
THE UPPER 60S TO LOWER 70S TOMORROW...THEN FALL BACK INTO THE LOWER
50S BY LATE AFTERNOON OR EARLY WEDNESDAY EVENING. IF THE NAM IS
RIGHT...THE SIGNIFICANT BACK-DOOR COOL-DOWN WILL OCCUR EARLIER AND
FURTHER SOUTH AND WEST.

IN ANY EVENT...LOW PRESSURE IS EXPECTED TO TRACK ACROSS THE NORTHERN
PORTION OF THE CWA DURING WED AFTERNOON...EXITING THE COAST AROUND
BOSTON EARLY EVENING. POPS GO CATEGORICAL FOR SHOWERS AND TSTMS BY
EARLY AFTERNOON WESTERN PORTIONS...THEN EASTWARD AS THE AFTERNOON
WEARS ON. CANT RULE OUT A FEW SEVERE STORMS IN THE WARM SECTOR WED
AFTERNOON IF AMPLE HEATING TAKES PLACE. THIS THREAT WILL MAINLY BE
SOUTH OF THE MASS PIKE. HEAVY DOWNPOURS WILL BE POSSIBLE AS WELL.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
LOW PRESSURE WILL BE ACROSS SNE WED EVENING WITH THE ASSOCIATED COLD
FRONT INVOF I95 CORRIDOR.  LOW LEVEL CONVERGENCE AND STRONG MID
LEVEL OMEGA WILL RESULT IN WIDESPREAD SHOWERS WED EVENING...WITH
HIGHEST POPS FOR EASTERN ZONES.  TSTMS ALSO POSSIBLE...ESPECIALLY IN
THE EAST WHERE GFS HAS ELEVATED KI/TT VALUES AND NEGATIVE SI.
SHOWERS WILL GRADUALLY MOVE EAST OF THE REGION OVERNIGHT AS THE
FRONT MOVES SE.

FRONTAL BOUNDARY WILL NOT GET VERY FAR S OF NEW ENG AS UPPER TROF
AMPLIFIES OVER THE OHIO VALLEY ON THU SO THE THREAT OF SHOWERS WILL
PERSIST ON THE CAPE/ISLANDS THU.  ELSEWHERE...IT SHOULD BE A DRY DAY
WITH SOME SUNSHINE ACRS THE INTERIOR...BUT NE FLOW AND LOW LEVEL
MOISTURE WILL KEEP MOCLDY SKIES ACRS EASTERN ZONES.  IT WILL BE COOL
WITH TEMPS RANGING FROM NEAR 50 E COASTAL MA TO THE LOWER 60S IN THE
LOWER CT VALLEY.

AS UPPER TROF CONTINUES TO AMPLIFY ACRS EASTERN US...OCEAN STORM
OVER THE SUBTROPICS WILL LIFT NWD UP THE COAST THU NIGHT THROUGH
SAT.  THERE IS STILL UNCERTAINTY WITH THE TIMING AND TRACK OF THIS
STORM BUT CONFIDENCE IS INCREASING FOR A POTENTIALLY HEAVY RAINFALL
EVENT FOR SE COASTAL NEW ENGLAND FRI/FRI NIGHT AND POSSIBLY INTO SAT
AS TROPICAL MOISTURE MAY INTERACT WITH THIS STORM.  FOR THIS REASON
WE INCREASED POPS TO LIKELY FOR SE MA AND CAPE/ISLANDS FOR FRI/FRI
NIGHT.  WE ARE NOT SURE HOW FAR WEST RAIN WILL ADVANCE SO WE KEPT
POPS IN CHC CATEGORY AWAY FROM THE COAST.

GFS SHOWS SLOW IMPROVEMENT DURING SAT AS LOW LIFTS N OF THE
REGION...BUT GGEM/EC AND UKMET KEEP IT WET ON SAT WITH STORM TO THE
SOUTH.  WITH UPPER LOW BECOMING CUT OFF WE ARE INCLINED TO BELIEVE
SLOWER SOLUTION AS DEPICTED BT EC/UKMET/GGEM BUT KEPT POPS IN CHC
CATEGORY FOR SAT DUE TO MODEL SPREAD.

CUTOFF LOW STILL FCST TO BE SOUTH OF NEW ENG ON SUN SO IT MAY STILL
BE UNSETTLED BUT IMPROVEMENT IS EXPECTED BY MON WITH NICE DAY ON TUE
AS HIGH PRES BUILDS INTO THE REGION.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS ARE EXPECTED TO PERSIST FOR MOST OF TONIGHT AT ALL
TERMINALS. DIDNT QUITE BUY THE GFS MOS GUIDANCE OF CRASHING CIGS TO
IFR AT BOS AND MHT LATE TONIGHT SINCE LOW LEVEL MOISTURE CONTINUES
TO BE LACKING. THERE MAY BE ISOLD TO SCT SHOWERS AND TSTMS THIS
EVENING NORTH OF THE MASS PIKE...BUT THESE SHOULD BE FEW AND FAR
BETWEEN.

FOR WEDNESDAY...COLD FRONT APPROACHES THE REGION. SHOWERS AND TSTMS
ARE EXPECTED TO MOVE INTO THE REGION FROM WEST TO EAST STARTING LATE
MORNING OR EARLY AFTERNOON...REACHING LOGAN BY 20Z OR SO.
AGAIN...DIDNT QUITE BUY THE GFS MOS AND ITS LOW CIGS AS AN ALL-DAY
FEATURE...BUT IFR CONDITIONS WOULD BE SEEN IN ANY TSTMS.

OUTLOOK WEDNESDAY NIGHT THROUGH SUNDAY...MVFR/IFR CONDITIONS
POSSIBLE IN SHOWERS/POSSIBLE TSTMS WED EVENING AS FRONT MOVES
THROUGH.  MVFR/IFR MAY PERSIST INTO THU MORNING BEFORE IMPROVING TO
VFR...ESPECIALLY INTERIOR. CONDITIONS EXPECTED TO LOWER AGAIN TO
MVFR/IFR FRI/FRI NIGHT AND POSSIBLY INTO SAT...ESPECIALLY NEAR THE
COAST AS OCEAN STORM BRINGS RAIN TO THE REGION.  SOME IMPROVEMENT
POSSIBLY BY SUN.

&&

.MARINE...
DROPPED GALES WHERE THEY WERE IN EFFECT AS WINDS NOT REACHING
CRITERIA. WENT WITH A SMALL CRAFT FOR MOST WATERS INSTEAD...WITH A
FEW GUSTS REACHING 30 KTS. SMALL CRAFT CONDITIONS SHOULD PERSIST
ALONG THE SOUTH COAST DURING WEDNESDAY AS GRADIENT WILL REMAIN
FAIRLY TIGHT THERE. NORTH OF CAPE COD BAY...EXPECT MAINLY SUB-SMALL
CRAFT CONDITIONS TO PERSIST OVERNIGHT AND WEDNESDAY AS GRADIENT
REMAINS FAIRLY LOOSE AS LOW PRESSURE APPROACHES. SHOWERS AND TSTMS
MAY AFFECT THE WATERS WEDNESDAY AFTERNOON WITH SOME GUSTY WINDS AND
SOME SMALL HAIL.

LONG TERM...FRONTAL BOUNDARY WILL LIE ACROSS THE WATERS WED EVENING
WITH NORTHERLY WIND GUSTS TO 30 KTS OVER THE NE WATERS AND SW WIND
GUSTS TO 25 KTS OVER THE SOUTHERN WATERS.  WINDS WILL BECOME NORTH
ALL WATERS WED NIGHT AND DIMINISH AS THE COLD FRONT MOVES SOUTH.  AN
EXTENDED PERIOD OF NE WINDS WILL DEVELOP THU AND LAST INTO FRI NIGHT
AS AN OCEAN STORM MOVES SLOWLY NWD UP THE COAST.  GUSTY NE WINDS ARE
POSSIBLE FRI INTO SAT...BUT THIS WILL DEPEND ON THE EXACT TRACK AND
TIMING OF THE STORM.

THE EARLY SAT MORNING ASTRONOMICAL HIGH TIDE AT BOS IS HIGHER THAN
NORMAL AT 11.8 FEET BUT FORECASTED WAVE ACTION NOT HIGH ENOUGH TO
CAUSE SIGNIFICANT COASTAL FLOOD PROBELMS ALONG EAST COASTAL MA.

&&

.FIRE WEATHER...
RED FLAG WARNING HAS BEEN CANCELLED AS THE COMBINATION OF WIND AND
RH HAVE ONLY BRIEFLY TOUCHED CRITERIA IN A FEW SPOTS. RED FLAG
CONDITIONS ARE NOT EXPECTED ON WEDNESDAY AS INCREASING MOISTURE AND
AN INCREASING THREAT FOR AFTERNOON SHOWERS AND TSTMS WILL EXIST.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ231>237-
     254-255.

&&

SYNOPSIS...KJC
NEAR TERM...EKSTER
SHORT TERM...EKSTER
LONG TERM...KJC
AVIATION...KJC/EKSTER
MARINE...KJC/EKSTER
FIRE WEATHER...EKSTER
Hazardous weather outlook, May 15, 3:40 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
340 PM EDT TUE MAY 15 2007

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-161945-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-HARTFORD CT-
TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
340 PM EDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL
WATERS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND...SOUTHERN
RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS MAY OCCUR THIS EVENING...MAINLY
NORTH OF THE MASS PIKE. LOCALIZED GUSTY WINDS AND SMALL HAIL MAY
RESULT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SHOWERS AND THUNDERSTORMS WILL MOVE FROM WEST TO EAST ACROSS SOUTHERN
NEW ENGLAND WEDNESDAY AFTERNOON AND EVENING. SOME STORMS COULD
PRODUCE GUSTY WINDS AND HAIL...AS WELL AS HEAVY DOWNPOURS.

LOW PRESSURE MOVING UP THE COAST FRIDAY INTO SATURDAY MAY BRING
LOCALLY HEAVY RAINFALL TO PORTIONS OF SOUTHERN NEW ENGLAND...AND
COULD RESULT IN LOCALIZED FLOODING DURING THIS TIMEFRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON.

In the hours before

Special weather statement, May 15, 5:01 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
501 PM EDT TUE MAY 15 2007

MAZ002-003-008>010-152200-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN
HAMPDEN MA-WESTERN HAMPSHIRE MA-
501 PM EDT TUE MAY 15 2007

AT 457 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
45 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST
OF MONROE TO 22 MILES WEST OF EAST WINDSOR...MOVING SOUTHEAST AT 50
MPH.

THUNDERSTORMS WILL BE NEAR...ROWE AND HEATH BY 510 PM EDT...COLRAIN
AND BERNARDSTON BY 520 PM EDT...ERVING AND GILL BY 530 PM
EDT...WENDELL AND WESTHAMPTON BY 540 PM EDT...SOUTH HADLEY AND
GRANBY BY 550 PM EDT.

EKSTER
Special weather statement, May 15, 5:25 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
525 PM EDT TUE MAY 15 2007

MAZ003-004-008>011-152230-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
525 PM EDT TUE MAY 15 2007

AT 522 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
45 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
GREENFIELD TO 12 MILES SOUTHEAST OF PITTSFIELD...MOVING EAST
SOUTHEAST AT 55 MPH.

THUNDERSTORMS WILL BE NEAR...CHESTERFIELD AND MONTAGUE BY 530 PM
EDT...WESTFIELD AND SOUTHWICK BY 540 PM EDT...WEST SPRINGFIELD AND
SOUTH HADLEY BY 550 PM EDT...WARE AND OAKHAM BY 600 PM EDT.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING.

EKSTER

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 4:32 AM EDTRed Flag WarningBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more12 hr
May 15, 5:51 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester39 min
May 15, 6:44 PM EDTSevere Thunderstorm WarningBOXHampden46 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.